Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 183, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 10, 2001, 10:15 AM CDT for Cross County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2001, 10:15 AM CDT (15:15 UTC)
- Expired
- Jul 10, 2001, 10:45 AM CDT
- In force
- 30 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Cross County, AR
The radar
The Memphis radar (KNQA), 82 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 803 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1560 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
620 WUUS54 KMEG 101515 SVRMEM ARC037-101545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1015 AM CDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CROSS COUNTY IN EASTERN ARKANSAS * UNTIL 1045 AM CDT. * AT 1011 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF CHERRY VALLEY...MOVING SOUTHEAST AT 25 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 1045 AM CDT INCLUDE... CHERRY VALLEY... VANNDALE... PARKIN... .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:45 AM CDT, 30 minutes earlier.
Area forecast discussion, Jul 10, 9:45 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 945 AM CDT TUE JUL 10 2001 THUNDERSTORM COMPLEX CONTINUES TO PUSH SOUTHEAST INTO THE NORTHWEST PART OF FORECAST AREA. WILL UP POPS IN THOSE AREAS AS WELL FURTHER DOWNSTREAM. WILL ALSO ADJUST TEMPERATURES A LITTLE AS CLOUDS WILL KEEP TEMPERATURES FROM RISING AS MUCH. WILL NOT MAKE ANY CHANGES TO HEAT ADVISORY AT THIS POINT. .MEG...HEAT ADVISORY THIS AFTERNOON FOR EAST-CENTRABL AR...EXTREME SOUTHWEST TN AND MOST OF NORTHWEST MS.
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.